|treatment of increased ALT after 4 yrs of therapy with combination INF and ribavarin
Jul 12, 2009
i am 66 yrs old male. my past history consist of HTN and rt nephrectomy 10 yrs ago. 4 yrs back i was treated for 24 weeks with inf and ribavarin. at that time my alt was normal. now it is 3 times raised. please suggest some treatment apart from re inf therapy
Response from Dr. McGovern
I would be curious to know if in the past you received standard interferon (3x a week) plus ribavirin. If that is the case, then it is definitely reasonable to try treatment again with pegylated IFN plus ribavirin. If you were treated for only 24 weeks, I would guess that you have genotype 2 or 3 infection. Not all the newer drugs that are being developed for HCV treatment have an effect on genotype 2 or 3 - this differs on a drug by drug basis - so I wouldn't necessarily wait for new medications to come on the market.
The raised ALT may be secondary to HCV infection. The other possibility is steatohepatitis. You will want to discuss with your doctor if you are at risk for fatty liver as well.
acute hcv with normalised LFT
Affects of steroid use when patient has Hep C
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Trimethoprim Std
- What Does Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.